Arizona, 2015Flash Flood in Arizona, August 25, 2015
August 25, 2015 · NWS FGZ · 1 event in 1 county or zone
A thunderstorm produced flash flooding near Jakes Corner.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
A thunderstorm produced flash flooding near Jakes Corner.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Flagstaff, AZ wrote its last area forecast discussion before the first event at Aug 25, 3:45 PM MST, 3 hours earlier.
Area forecast discussion, Aug 25, 3:45 PM MST, 3 hours before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
345 PM MST TUE AUG 25 2015
.SYNOPSIS...DEEPER MOISTURE WILL CONTINUE TO MOVE NORTHWARD ACROSS
ARIZONA THROUGH WEDNESDAY...BRINGING AN INCREASE IN THUNDERSTORM
ACTIVITY. SOME STORMS COULD PRODUCE HEAVY RAINFALL WITH LOCALIZED
FLOODING...HAIL AND GUSTY WINDS. LOOK FOR A DECREASE IN STORM
COVERAGE TOWARD THE END OF THE WEEK.
&&
.DISCUSSION...THE STRONGEST STORMS TODAY HAVE FORMED IN AN AREA FROM
SOUTHEAST OF FLAGSTAFF TO THE WHITE MOUNTAINS TO NORTHEAST OF
FLAGSTAFF TO NEAR WINDOW ROCK THIS AFTERNOON. THESE STORMS ARE
GENERALLY MOVING NORTH TO NORTHEAST AT AROUND 15 MPH. A BREAK IN THE
CLOUDS OVER CENTRAL ARIZONA INTO YAVAPAI COUNTY WILL LIKELY HELP
TRIGGER STORMS LATER THIS AFTERNOON AND EVENING. CONVECTION ACROSS
SOUTHERN ARIZONA FROM NEAR AJO TO THE NEW MEXICO BOARDER MAY
CONTINUE MOVE NORTHWARD AND CONTINUE WELL INTO THE NIGHT INTO AREAS
WHERE THE SURFACE HEATING IS BUILDING CAPE. BOTTOM LINE...THERE
COULD WELL BE SOME STRONG STORMS THIS EVENING AND TONIGHT ACROSS
NORTHERN ARIZONA TONIGHT...ESPECIALLY OVER YAVAPAI COUNTY.
MOISTURE LEVELS REMAIN ELEVATED WEDNESDAY WITH ANOTHER ROUND OF
SCATTERED SHOWERS AND STORMS EXPECTED.
THURSDAY INTO THE WEEKEND...THE RIDGE SHIFT SOUTH AND SOUTHEAST OF
OUR AREA WITH A DRIER AIR MASS AFFECTING AREAS NORTHWEST OF
FLAGSTAFF. ENOUGH MOISTURE IS NOW FORECAST TO LINGER OVER CENTRAL
AND EASTERN ARIZONA FOR ISOLATED TO SCATTERED AFTERNOON SHOWERS
AND STORMS MAINLY OVER THE HIGHER TERRAIN. POP VALUES WERE RAISED
FOR THIS TIME PERIOD WITH THIS MORNINGS PACKAGE.
&&
.AVIATION...FOR THE 00Z PACKAGE...SHOWER AND THUNDERSTORM ACTIVITY
WILL CONTINUE ACROSS NORTHERN ARIZONA WITH PERIODS OF MVFR/IFR
CONDITIONS IN HEAVY RAIN AND LOW CEILINGS. IN ADDITION...ERRATIC
SURFACE WINDS WITH GUSTS IN EXCESS OF 30 KNOTS ARE POSSIBLE IN THE
VICINITY OF THE STRONGEST STORMS. AVIATION DISCUSSION NOT UPDATED
FOR TAF AMENDMENTS.
&&
.FGZ WATCHES/WARNINGS/ADVISORIES...NONE.
&&
PUBLIC...MAS/JJ
AVIATION...MCCOLLUM
FOR NORTHERN ARIZONA WEATHER INFORMATION VISIT
WEATHER.GOV/FLAGSTAFF
Hazardous weather outlook, Aug 25, 5:25 AM MST, 13 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
525 AM MST TUE AUG 25 2015
AZZ004>018-037>040-260400-
KAIBAB PLATEAU-MARBLE AND GLEN CANYONS-GRAND CANYON COUNTRY-
COCONINO PLATEAU-YAVAPAI COUNTY MOUNTAINS-
NORTHEAST PLATEAUS AND MESAS HWY 264 NORTHWARD-CHINLE VALLEY-
CHUSKA MOUNTAINS AND DEFIANCE PLATEAU-
LITTLE COLORADO RIVER VALLEY IN COCONINO COUNTY-
LITTLE COLORADO RIVER VALLEY IN NAVAJO COUNTY-
LITTLE COLORADO RIVER VALLEY IN APACHE COUNTY-
WESTERN MOGOLLON RIM-EASTERN MOGOLLON RIM-WHITE MOUNTAINS-
NORTHERN GILA COUNTY-YAVAPAI COUNTY VALLEYS AND BASINS-
OAK CREEK AND SYCAMORE CANYONS-BLACK MESA AREA-
NORTHEAST PLATEAUS AND MESAS SOUTH OF HWY 264-
525 AM MST TUE AUG 25 2015
THIS HAZARDOUS WEATHER OUTLOOK IS FOR APACHE...COCONINO...
NORTHERN GILA...NAVAJO...AND YAVAPAI COUNTIES IN NORTHERN
ARIZONA.
.DAY ONE...TODAY AND TONIGHT
INCREASING MONSOON MOISTURE WILL RESULT IN WIDESPREAD SHOWERS AND
THUNDERSTORMS TODAY AND TONIGHT OVER MUCH OF NORTHERN ARIZONA.
LOCALIZED HEAVY RAINFALL AND FLOODING...HAIL...GUSTY WINDS AND
CLOUD TO GROUND LIGHTNING WILL BE THE MAIN THREATS.
.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY
DEEP MOISTURE WILL LINGER OVER THE REGION WEDNESDAY WITH ANOTHER
ROUND OF SCATTERED SHOWERS AND THUNDERSTORMS. LOCALIZED FLOODING
WILL BE THE MAIN THREAT...THOUGH HAIL AND GUSTY WINDS WILL ALSO BE
POSSIBLE. A GRADUAL DECREASE IN THUNDERSTORM CHANCES IS FORECAST
FOR THE END OF THE WEEK.
.SPOTTER INFORMATION STATEMENT...
WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER
TO LOCAL LAW ENFORCEMENT...OR THE NATIONAL WEATHER SERVICE BY
CALLING 1-888-745-1637.
In the hours before
Local storm report, Aug 25, 1:24 PM MST, 5 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE FLAGSTAFF AZ
124 PM MST TUE AUG 25 2015
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0113 PM HEAVY RAIN 10 SW CONCHO 34.37N 109.73W
08/25/2015 M1.00 INCH APACHE AZ TRAINED SPOTTER
SPOTTER MEASURED 1.00 INCH OF RAIN IN HALF AN HOUR
&&
EVENT NUMBER FGZ1500127
TRCFlash Flood, Gila
- When
- August 25, 6:45 PM MST to 7:15 PM MST
- Where
- Gila County, 0.71 mi WSW of Jakes Corner to 0.53 mi S of Jakes Corner
- Cause
- Heavy Rain
- Reported by
- Public
- Coordinates
- 34.015, -111.331
Water was flowing over State Route 188 near Jakes Corner.
- Flash Flood
- Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flooding in New Hampshire, August 25, 2015$95,000 · 3 events
- Damaging Winds and Lightning Strikes in Arizona, August 25, 2015$40,000 · 55 kt wind · 4 events
- Damaging Winds in Massachusetts, August 25, 2015$25,000 · 50 kt wind · 4 events
- Hail and Damaging Winds in Texas, August 25, 2015$21,000 · 1 in hail · 5 events
- Drought in Texas, August 25 to 31, 201510 events
- Drought in Louisiana, August 25 to 31, 20159 events
- Lightning Strike in South Carolina, August 25, 20151 injured · 1 event
- Damaging Winds in Texas, August 25, 201552 kt wind · 8 events
- Marine Thunderstorm Winds in Gulf of Mexico, August 25, 20157 events
- Damaging Winds in Texas, August 25, 201559 kt wind · 4 events
- Hail and Damaging Winds in New Hampshire, August 25, 20151 in hail · 3 events
- Flood and Damaging Wind in Connecticut, August 25, 2015$5,000 · 2 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 600734.